Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the syzygies of flag manifolds

Author: Laurent Manivel
Journal: Proc. Amer. Math. Soc. 124 (1996), 2293-2299
MSC (1991): Primary 14M15; Secondary 13D02, 14F17
MathSciNet review: 1372039
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that on a complex flag manifold, a very ample line bundle which is a $p$-th power has property $N_p$ in the sense of Green and Lazarsfeld. This is a partial answer to a problem raised by Fulton.

References [Enhancements On Off] (What's this?)

  • [A-B-W] K. Akin, D. Buchsbaum, and J. Weyman, Schur functors and Schur complexes, Adv. in Math. 44 (1982), 237--278. MR 84c:20021
  • [B-E-L] A. Bertram, L. Ein, and R. Lazarsfeld, Vanishing theorems, a theorem of Severi, and the equations defining projective varieties, J. Amer. Math. Soc. 4 (1991), 587--602. MR 92g:14014
  • [De] M. Demazure, A very simple proof of Bott's theorem, Invent. Math. 33 (1976), 271--272. MR 54:2670
  • [E-L] L. Ein and R. Lazarsfeld, Syzygies and Koszul cohomology of smooth projective varieties of arbitrary dimension, Invent. Math. 111 (1993), 51--67. MR 93m:13006
  • [Gr] M. Green, Koszul cohomology and the geometry of projective varieties, J. Diff. Geom. 19 (1984), 125--171. MR 85e:14022
  • [Ke] G. Kempf, The projective coordinate ring of abelian varieties, Algebraic Analysis, Geometry and Number Theory (J. I. Igusa, ed.), Johns Hopkins Press, Baltimore, 1989.
  • [La] A. Lascoux, Syzygies des variétés déterminantales, Adv. in Math. 30 (1978), 202--237. MR 80j:14043
  • [McD] I. G. Macdonald, Symmetric functions and Hall polynomials, Clarendon Press, 1979. MR 84g:05003
  • [P-W] P. Pragacz and J. Weyman, Ideals generated by Pfaffians, J. Algebra 61 (1979), 189--198.
  • [W] H. Weyl, The classical groups, Princeton University Press, 1939. MR 1:42c

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14M15, 13D02, 14F17

Retrieve articles in all journals with MSC (1991): 14M15, 13D02, 14F17

Additional Information

Laurent Manivel
Affiliation: Institut Fourier, Université de Grenoble I, 38402 Saint Martin d’Hères, France

Keywords: Syzygies, flag manifolds, Schur functors, Bott's theorem
Received by editor(s): November 28, 1994
Communicated by: Eric M. Friedlander
Article copyright: © Copyright 1996 American Mathematical Society